SYNTHES GMBH TI MATRIXRIB PRE-CONTOURED PL 16 HOLES FOR RIGHT RIBS 4 & 5; PLATE, FIXATION, BONE
Back to Search Results |
| Model Number |
04.501.004 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/21/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Event occurred at an unknown date in 2022 complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from australia reports an event as follows: it was reported that on an unknown date in 2022, the surgeon was using the matrixrib system with the matrix prodriveii to implant a plate and screws on a fractured rib.The plate slipped off the rib slightly after he inserted the first screw.He could not remove the screw as it was lodged in the plate.When he went to insert the second screw to see if he could reposition the plate, it caused a splintering of the rib and was still off position.He said the bone was osteoporotic.He tried to remove the second screw and it too was stuck in the plate.He was able to disengage the plate and screws from the bone with the screws intact in the plate and unable to be removed.He ended up using a competitive system that he was more familiar with.This is not the first time that he has tried to remove the screw once inserted and was unsuccessful.This report is for a ti matrixrib pre-contoured pl 16 holes for right ribs 4 & 5.This is report 2 of 3 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A photo investigation was completed: visual analysis of the photo revealed that there was no damage or defects with the matrixrib plate.There is not enough evidence to confirm the reported allegation based on the pictures provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the matrixrib plate was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was noted the procedure was completed on (b)(6) 2022.The surgeon removed the plate from the bone with the screws still lodged in the plate.He then used a non-synthes system.It was noted, fragments were generated but were able to be removed easily without additional intervention.The procedure was completed successfully with a five (5) minute delay.